Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 137, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 18, 2013, 4:05 PM PDT for Clark County, Nevada. It was in force for 115 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2013, 4:05 PM PDT (23:05 UTC)
- Expired
- Aug 18, 2013, 6:00 PM PDT
- In force
- 115 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 44 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 4:27 PM PDT | FLASH FLOOD | 4 Sw Green Valley, NV | 6-7 INCHES OF FLOWING WATER AT THE INTERSECTION OF SERENE AVE AND MARYLAND PKWY. |
| Aug 18, 4:45 PM PDT | FLASH FLOOD | 5 Ssw Green Valley, NV | AT LEAST 6 INCHES OF WATER FLOWING ACROSS SUNRIDGE HEIGHTS PKWY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -421 J/kg
- Mixed-layer LCL
- 2773 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
253
WGUS55 KVEF 182305
FFWVEF
NVC003-190100-
/O.NEW.KVEF.FF.W.0137.130818T2305Z-130819T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
405 PM PDT SUN AUG 18 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 600 PM PDT.
* AT 359 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM SEVERAL THUNDERSTORMS...MOVING
NORTHEAST AT 10 MPH THROUGH THE LAS VEGAS VALLEY.
* LOCATIONS IMPACTED INCLUDE...
HENDERSON...SAM BOYD STADIUM...LAKE LAS VEGAS...MCCARRAN
INTERNATIONAL AIRPORT...UNLV...THE STRIP AND EAST LAS VEGAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES...
AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS
NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR
WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3593 11530 3607 11529 3607 11522 3623 11510
3624 11499 3607 11492 3594 11500 3592 11516
$$
METZGER2 follow-up statements
501
WGUS75 KVEF 190010
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
510 PM PDT SUN AUG 18 2013
NVC003-190100-
/O.CON.KVEF.FF.W.0137.000000T0000Z-130819T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
510 PM PDT SUN AUG 18 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM PDT FOR
CENTRAL CLARK COUNTY...
AT 504 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERAL THUNDERSTORMS MOVING THROUGH THE LAS VEGAS VALLEY.
SIX TO SEVEN INCHES OF FLOWING WATER HAS BEEN REPORTED AT THE
INTERSECTION OF SERENE AND MARYLAND PARKWAY.
LOCATIONS IMPACTED INCLUDE...
SOUTH EAST PORTIONS OF THE LAS VEGAS VALLEY
INCLUDING...HENDERSON...SAM BOYD STADIUM..MCCARRAN INTERNATIONAL
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON AREA ROADWAYS...AROUND UNDERPASSES...
AND IN NORMALLY DRY WASHES AND LOW LYING AREAS. FLASH FLOODING IS
NATURES NUMBER ONE KILLER. NEVER TRY TO CROSS A FLOODED ROADWAY OR
WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3593 11530 3607 11529 3607 11522 3623 11510
3624 11499 3607 11492 3594 11500 3592 11516
$$
METZGER695
WGUS75 KVEF 190059
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
559 PM PDT SUN AUG 18 2013
NVC003-190107-
/O.EXP.KVEF.FF.W.0137.000000T0000Z-130819T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
559 PM PDT SUN AUG 18 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM PDT FOR CENTRAL
CLARK COUNTY INCLUDING THE LAS VEGAS VALLEY...
HEAVY RAIN HAS ENDED IN ACROSS THE LAS VEGAS VALLEY...SO THE THREAT
OF FLASH FLOODING HAS ENDED.
LAT...LON 3593 11530 3607 11529 3607 11522 3623 11510
3624 11499 3607 11492 3594 11500 3592 11516
$$
METZGERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 1:35 PM PDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 18, 1:35 PM PDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 135 PM PDT SUN AUG 18 2013 .SYNOPSIS...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA THROUGH TUESDAY BEFORE DRYING BEGINS TO TAKE PLACE FROM THE WEST LATE ON TUESDAY. THIS WILL RESULT IN THUNDERSTORMS BEING CONFINED TO MAINLY MOHAVE COUNTY BY THURSDAY AND FRIDAY. DAYTIME TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL. && .SHORT TERM...TONIGHT THROUGH TUESDAY...MOISTURE CONTINUES TO MOVE AROUND A RIDGE CENTERED NEAR THE FOUR CORNERS AREA AND A CUT-OFF LOW OFF THE CENTRAL CALIFORNIA COAST. THIS HAS RESULTED IN MORE WIDESPREAD CONVECTION ACROSS THE CWA THIS AFTERNOON. THIS MOISTURE...PW VALUES ARE EXPECTED TO BE BETWEEN 1.00 AND 1.5 INCHES BY MONDAY AFTERNOON ACROSS MUCH OF THE CWA...ALONG WITH -3 TO -4 LI PER THE GFS...PROMISES TO KEEP ISOLATED TO SCATTERED CONVECTION GOING AGAIN FOR MONDAY. THE MAIN CONCERN WITH THESE STORMS FOR THE REMAINDER OF TODAY AND MONDAY WILL BE LOCALLY HEAVY RAINFALL... HOWEVER GUST WINDS WILL ALSO BE A CONCERN. ALTHOUGH THERE WILL BE A DECREASE OF ACTIVITY OVERNIGHT TONIGHT...HAVE LEFT IN A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE CWA AS THE MODELS ARE SHOWING A WEAK WAVE MOVING THROUGH THE AREA TONIGHT...WHICH APPEARS TO BE JUST MOVING INTO SOUTHERN CALIFORNIA PER THE CURRENT WATER VAPOR IMAGE. ISOLATED CONVECTION WILL LIKELY BE SEEN MONDAY NIGHT...BUT BY TUESDAY...THE UPPER LOW OFF THE CALIFORNIA COAST IS FORECAST TO BEGIN TO LIFT TO THE NORTHEAST WHICH SHOULD RESULT IN DRYING TAKING PLACE LATE TUESDAY FROM THE WEST. HOWEVER THERE WILL STILL BE SCATTERED THUNDERSTORMS ACROSS MUCH OF THE REGION ON TUESDAY BEFORE THIS DRYING TAKES PLACE. ENOUGH MOISTURE REMAINING IN PLACE ON TUESDAY FOR A CONTINUATION OF LOCALLY HEAVY RAINFALL ALONG WITH THE GUSTY WINDS. DAYTIME TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL BOTH MONDAY AND TUESDAY. .LONG TERM...WEDNESDAY THROUGH SUNDAY...NOT MUCH CHANGE TO THE GRIDS WEDNESDAY THROUGH SATURDAY AS MUCH OF THE AREA WILL SEE RELATIVELY DRY SOUTHWEST FLOW LEADING TO MOSTLY CLEAR SKIES AND BREEZY AFTERNOON CONDITIONS. THE EXCEPTION WILL BE ACROSS MOHAVE COUNTY WHERE ENOUGH MOISTURE AND INSTABILITY IS EXPECTED EACH AFTERNOON TO HAVE AT LEAST A SLIGHT CHANCE OF AFTERNOON/EVENING THUNDERSTORMS IN THE FORECAST. THERE MAY BE ENOUGH REMAINING MOISTURE OVER THE HIGHER ELEVATIONS OF CLARK AND LINCOLN COUNTIES WEDNESDAY FOR A SLIGHT CHANCE OF STORMS AS WELL. A MORE INTERESTING SCENARIO MAY PRESENT ITSELF FOR LATER IN THE WEEKEND AS MODELS ARE STILL POINTING TO A TROPICAL SYSTEM MOVING NORTH AROUND THE SOUTHERN TIP OF BAJA. THIS COULD LEAD TO A SURGE OF MOISTURE MOVING INTO THE AREA LATE SATURDAY THROUGH SUNDAY. HAVE BUMPED UP POPS CONSIDERABLY FOR SUNDAY DUE TO THIS POTENTIAL. RIGHT NOW HAVE A CHANCE OF THUNDERSTORMS ACROSS MOHAVE COUNTY WITH A SLIGHT CHANCE ACROSS CLARK...AND THE EASTERN HALF OF SAN BERNARDINO AND LINCOLN COUNTIES. WILL HAVE TO MONITOR THIS SITUATION CLOSELY AS THE TIME NEARS. && .AVIATION...FOR MCCARRAN...WINDS ARE EXPECTED TO REMAIN GENERALLY UNDER 10 KTS THROUGH THE NIGHT AND INTO MONDAY...TRENDING TOWARDS THE SOUTHERLY DIRECTION. HOWEVER ISOLATED THUNDERSTORMS AROUND/OVER THE VALLEY WILL LIKELY CAUSE ERRATIC AND GUSTY WINDS AT TIMES THROUGH 06Z MONDAY...WITH OUTFLOW BOUNDARIES FROM DISTANT STORMS POSSIBLY AFFECTING THE AIRPORT OVERNIGHT. ISOLATED THUNDERSTORMS WILL BE ACROSS ALL ROUTES OVERNIGHT WITH AN INCREASING CHANCE ONCE AGAIN OVER THE KLAS VALLEY AFT 18Z MONDAY. CLOUDS WILL BE SCT-BKN AOA 120 FT...BUT LOWER TO BETWEEN 8-10K FEET NEAR STORMS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH MONDAY WITH GUSTY AND ERRATIC WINDS POSSIBLE WITH ANY STORMS. OUTSIDE OF ANY STORMS...WINDS SHOULD GENERALLY BE SOUTHEAST TO SOUTH AROUND 10 KTS. SCT-BKN CLOUDS AROUND 10-12K FEET...BUT WILL LOWER TO AROUND 8K FEET NEAR STORMS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && JENSEN/WOLCOTT FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Aug 18, 5:29 AM PDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 529 AM PDT SUN AUG 18 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-190700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 529 AM PDT SUN AUG 18 2013 /529 AM MST SUN AUG 18 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. LIGHTNING AND STRONG GUSTY WINDS WILL BE THREAT WITH ANY STORMS...AND HEAVY RAIN AND FLASH FLOODING WILL ALSO BE A THREAT WITH STORMS SOUTHEAST OF INTERSTATE 15. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GREATER THUNDERSTORM CHANCES ARE EXPECTED MONDAY AND TUESDAY...AND THE MAIN THREAT IS LIKELY TO BE FLASH FLOODING. DRIER WEATHER IS EXPECTED WEDNESDAY THROUGH FRIDAY...WITH THUNDERSTORM CHANCES MAINLY LIMITED TO MOHAVE COUNTY. THUNDERSTORM CHANCES MAY INCREASE AGAIN NEXT WEEKEND...BUT THIS IS VERY UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
In the hours before
Local storm report, Aug 18, 3:07 PM PDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
307 PM PDT SUN AUG 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 1 S MT. CHARLESTON 36.26N 115.61W
08/18/2013 CLARK NV LAW ENFORCEMENT
FOREST SERVICE RELAYS LAW ENFORCEMENT REPORT OF WATER
OVERTOPPING SMALL BRIDGE NEAR THE FOREST SERVICE VISITOR
CENTER. THIS IS NEAR THE FLETCHER VIEW TRAILHEAD. BRIDGE
IN IMPASSIBLE.
&&
WOLCOTTThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 1:52 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 18, 2:26 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Aug 18, 2:46 PM PDT | Flash Flood Warning | VEF | Clark | 89 min |
| Aug 18, 2:50 PM PDT | Flash Flood Warning | VEF | Clark | 115 min |
| Aug 18, 4:33 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 42 min |
| Aug 18, 4:37 PM PDT | Flash Flood Warning | VEF | Clark | 113 min |
| Aug 18, 4:45 PM PDT | Flash Flood Warning | VEF | Clark | 60 min |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.